MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ZERO TIP; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063901030
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported that a zero tip basket was used in the ureter during a ureteroscopic lithotripsy procedure performed on (b)(6) 2021.During the procedure, the zero tip basket was inserted into the ureteroscope working channel and a thread was found at the tip of the sheath.Photos provided by the customer confirmed the tip of the sheath was torn.The procedure was completed with another zero tip basket.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the nurse.The physician present for this case was: (b)(6).Block h6: device code a0414 captures the reportable event of sheath torn at the distal end.Block h10: the returned zero tip basket was analyzed, and a visual analysis found the basket was extended when received.The distal end of the sheath was found bent and a thread was observed.Functional inspection found the basket opens and closes normally.The photo submitted by the customer was investigated.The pictures show the distal end of the sheath was bent and a thread was observed.No other issues with the device were noted.The reported event was not confirmed.Based on all available information, it is possible that the operational factors, such as handling / manipulation, interaction with other device, anatomy of the patient, or excess of force applied could have caused the problem found and consequently affects the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
ZERO TIP
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12518909
Report Number3005099803-2021-04988
Device Sequence Number4460060
Product Code FFL
UDI-Device Identifier08714729342021
UDI-Public08714729342021
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberM0063901030
Device Catalogue Number390-103
Device Lot Number0027100363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR